Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 21, NWS Huntsville, AL

April 7, 2006Lauderdale County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Apr 7, 2006, 7:03 PM CDT for Lauderdale County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2006, 7:03 PM CDT (00:03 UTC)
Expired
Apr 7, 2006, 7:25 PM CDT
In force
22 min
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Lauderdale County, AL

The radar

The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 11:34 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHUN 080003
SVRHUN
ALC077-080030-
/O.NEW.KHUN.SV.W.0021.060408T0003Z-060408T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
703 PM CDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA

* UNTIL 730 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST   
  EAST OF FLORENCE...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KILLEN.
  ROGERSVILLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3489 8758 3481 8756 3481 8723 3501 8721

$$

CBD
1 follow-up statement
000 
WWUS54 KHUN 080025
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
725 PM CDT FRI APR 7 2006

ALC077-080035-
/O.CAN.KHUN.SV.W.0021.000000T0000Z-060408T0030Z/
LAUDERDALE AL-
725 PM CDT FRI APR 7 2006

...THE SEVERE THUNDERSTORM WARNING FOR LAUDERDALE COUNTY HAS BEEN
CANCELLED...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS THAT PROMPTED THE WARNING HAD EXITED 
LAUDERDALE COUNTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

REPORT SEVERE WEATHER TO YOUR LOCAL EMERGENCY MANAGEMENT AGENCY...SO
IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
HUNTSVILLE.

LAT...LON 3489 8758 3481 8756 3481 8723 3501 8721

$$

DJN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:34 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 7, 6:34 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT FRI APR 7 2006

.RADAR UPDATE...

THIS IS REGARDING THE TORNADO WARNED STORMS IN NW AL AND SOUTHERN
MIDDLE TN...AND FLASH FLOOD POTENTIAL.

SUPERCELLS ARE SHOWING MORE DOWNDRAFT CHARACTERISTICS.  CELL IN
LAUDERDALE COUNTY HAS THE STRONGEST ROTATION...WHILE THE SOUTHERN
CELLS ARE SHOWING GOOD MARC SIGNATURES (MID ALTITUDE RADIAL
CONVERGENCE).  BOW ECHO CHARACTER AND REAR INFLOW NOTCHES TRYING TO
DEVELOP AS WELL...WITH DAMAGING WINDS LIKELY IN COLBERT INTO EASTERN
LAUDERDALE AND NORTHERN LAWRENCE COUNTIES.

SUPERCELL COMPLEX...WITH MULTIPLE MESOS...IS MOVING INTO LINCOLN AND
MOORE COUNTIES.  RAIN WRAPPED TORNADO THREAT HERE...CONFIRMED
TORNADO NEAR PETERSBURG JUST CAME IN.

FLASH FLOOD PRODUCING RAINS ARE SETTING UP NOW ACROSS COLBERT COUNTY
WITH SUPERCELLS TRAINING OVER THE COUNTY.  ADDITIONAL CELLS CONTINUE
TO LINE UP TO THE SW.  FFWS MAY BE REQUIRED IF THIS TREND
CONTINUES.
&&

KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI APR 7 2006

ALZ001>010-016-TNZ076-096-097-080100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
220 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN
ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND
MARSHALL COUNTIES.

THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING
THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS
BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO
BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD
INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4
AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL
AFTER 6 PM.

THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM
AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG
TORNADOES.

OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL
EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS.
THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE
HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME
AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY.

THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR
FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE
IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST
OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS
AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY
SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL
WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
LIKELY THIS AFTERNOON AND TONIGHT.

BCC

In the hours before

Local storm report, Apr 7, 6:33 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
633 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TORNADO          5 E PETERSBURG          35.32N 86.55W
04/07/2006                   LINCOLN            TN   AMATEUR RADIO

&&

BCC/DL
Local storm report, Apr 7, 6:36 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     TSTM WND GST     MUSCLE SHOALS           34.74N 87.67W
04/07/2006  M66 MPH          COLBERT            AL   ASOS

&&

BCC/DL
Local storm report, Apr 7, 6:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
637 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             SHEFFIELD               34.77N 87.70W
04/07/2006  M0.50 INCH       COLBERT            AL   EMERGENCY MNGR

            DIME HAIL.

&&

BCC/DL
Local storm report, Apr 7, 6:41 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
641 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     7 ESE CHEROKEE          34.72N 87.85W
04/07/2006                   COLBERT            AL   TRAINED SPOTTER

            TREE BRANCHES SNAPPED OFF AND FLAGPOLE BENT TO THE GROUND
            NEAR RED ROCK.

0640 PM     HAIL             N FLORENCE              34.80N 87.68W
04/07/2006  M0.50 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            PEA TO DIME SIZE HAIL.

0641 PM     HAIL             3 E MUSCLE SHOALS       34.74N 87.61W
04/07/2006  M0.50 INCH       COLBERT            AL   AMATEUR RADIO

            DIME SIZE HAIL.

&&

BCC/DL
Local storm report, Apr 7, 6:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
652 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     FUNNEL CLOUD     1 W COXEY               34.80N 87.20W
04/07/2006                   LIMESTONE          AL   AMATEUR RADIO

            SPOTTED NEAR THE LAUDERDALE COUNTY LINE/U.S. 72 BRIDGE
            OVER THE ELK RIVER.

&&

BCC/DL
Local storm report, Apr 7, 7:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 PM CDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FUNNEL CLOUD     ROGERSVILLE             34.83N 87.29W
04/07/2006                   LAUDERDALE         AL   EMERGENCY MNGR

            SPOTTED JUST NORTH OF TOWN.

&&

BCC/DL

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:15 PM CDTFlash Flood WarningHUNColbert, Lauderdale4 hr
Apr 7, 7:21 PM CDTTornado WarningHUNMadison39 min
Apr 7, 7:28 PM CDTTornado WarningHUNLimestone17 min
Apr 7, 7:46 PM CDTTornado WarningHUNFranklin44 min
Apr 7, 7:55 PM CDTTornado WarningHUNMadison20 min
Apr 7, 7:59 PM CDTSevere Thunderstorm WarningHUNLauderdale, Lawrence31 min
Apr 7, 8:07 PM CDTSevere Thunderstorm WarningHUNLimestone38 min
Apr 7, 8:13 PM CDTSevere Thunderstorm WarningHUNMadison47 min
Apr 7, 8:26 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lawrence49 min
Apr 7, 8:40 PM CDTTornado WarningHUNLawrence35 min
Apr 7, 8:55 PM CDTTornado WarningHUNFranklin50 min
Apr 7, 8:57 PM CDTSevere Thunderstorm WarningHUNMadison18 min
Apr 7, 9:08 PM CDTTornado WarningHUNLimestone37 min
Apr 7, 9:13 PM CDTSevere Thunderstorm WarningHUNMorgan32 min
Apr 7, 9:16 PM CDTTornado WarningHUNLawrence44 min
Apr 7, 9:29 PM CDTTornado WarningHUNMadison31 min
Apr 7, 9:35 PM CDTFlash Flood WarningHUNFranklin, Lawrence, Limestone, Morgan3 hr
Apr 7, 9:46 PM CDTSevere Thunderstorm WarningHUNFranklin29 min
Apr 7, 9:52 PM CDTTornado WarningHUNFranklin23 min
Apr 7, 9:54 PM CDTTornado WarningHUNMorgan36 min
Apr 7, 10:00 PM CDTFlash Flood WarningHUNJackson, Madison3 hr
Apr 7, 10:01 PM CDTTornado WarningHUNLawrence44 min
Apr 7, 10:13 PM CDTTornado Warning EmergencyHUNLimestone, Madison47 min
Apr 7, 10:26 PM CDTTornado WarningHUNMorgan34 min
Apr 7, 10:36 PM CDTTornado WarningHUNCullman24 min
Apr 7, 10:48 PM CDTTornado WarningHUNMorgan30 min
Apr 7, 10:56 PM CDTTornado WarningHUNJackson, Madison34 min
Apr 7, 11:04 PM CDTTornado WarningHUNMarshall26 min
Apr 7, 11:26 PM CDTTornado WarningHUNCullman49 min
Apr 7, 11:27 PM CDTTornado WarningHUNMarshall21 min
Apr 7, 11:29 PM CDTSevere Thunderstorm WarningHUNJackson31 min
Apr 7, 11:51 PM CDTSevere Thunderstorm WarningHUNDeKalb39 min
Apr 7, 11:59 PM CDTSevere Thunderstorm WarningHUNJackson16 min
Apr 8, 12:04 AM CDTTornado WarningHUNDeKalb19 min
Apr 8, 12:09 AM CDTSevere Thunderstorm WarningHUNMarshall19 min
Apr 8, 12:15 AM CDTFlash Flood WarningHUNCullman, DeKalb, Marshall3 hr
Apr 8, 12:41 AM CDTSevere Thunderstorm WarningHUNDeKalb20 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.